Alert archive / Florida / Heat Advisories in 2021

Heat Advisory 3, NWS Tampa Bay, FL

July 31, 20215 counties in Florida

NWS Tampa Bay, FL issued this heat advisory at Jul 31, 2021, 10:25 AM EDT for 5 counties in Florida. It took effect at Jul 31, 2021, 11:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 31, 2021, 10:25 AM EDT (14:25 UTC)
In effect from
Jul 31, 2021, 11:00 AM EDT
Expired
Jul 31, 2021, 7:00 PM EDT
In force
8 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 64 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 2.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2021-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1636 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2021-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1636 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
810 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

355 
WWUS72 KTBW 311425
NPWTBW

URGENT - WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
1025 AM EDT Sat Jul 31 2021

FLZ043-052-056-057-061-312300-
/O.NEW.KTBW.HT.Y.0003.210731T1500Z-210731T2300Z/
Sumter-Polk-Hardee-Highlands-DeSoto-
Including the cities of Wildwood, Lake Panasoffkee, Bushnell, 
The Villages, Lakeland, Winter Haven, Wauchula, Bowling Green, 
Zolfo Springs, Sebring, Avon Park, Placid Lakes, and Arcadia
1025 AM EDT Sat Jul 31 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

* WHAT...Heat index values up to 109 expected.

* WHERE...Sumter, Polk, Hardee, Highlands and DeSoto Counties.

* WHEN...Until 7 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

* ADDITIONAL DETAILS...High temperatures in the lower to mid 90s
  combined with dew point temperatures in the mid to upper 70s
  will result in it feeling like 108 to 110 degrees across 
  portions of Sumter, Polk, Hardee, Desoto, and Highlands counties
  this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/tampa

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this heat advisory went out at Jul 31, 3:44 AM EDT, 6 hours 41 minutes earlier.

Area forecast discussion, Jul 31, 3:44 AM EDT, 6 hours 41 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
344 AM EDT Sat Jul 31 2021

.DISCUSSION...
The Atlantic surface ridge axis remains south of the area through
the weekend into early next week, keeping a southwest low-level flow
in place. Models continue to show some drier air over much of the
area through the weekend and even Monday as well, keeping rain
chances on the lower side. The best chances will be for inland areas
as well as the Nature Coast region where the higher moisture will
reside. For other locations, only a stray shower or two can be
expected.

On Tuesday, mid/upper troughing builds over the eastern part of the
country, with a frontal boundary dropping into northern Florida.
This, coupled with numerous shortwaves rounding the base of the
trough, will lead to another increase and moisture and thus
increasing rain chances through the week.

One other thing to note is the increased heat index values for this
weekend. High temperatures will rise into the mid 90s (lower along
the coast), with dew points in the mid to upper 70s leading to feels-
like temperatures up to around 105 or so each afternoon.

&&

.AVIATION...
VFR conditions are expected outside of any shower or thunderstorm
activity. Best chances remain for KLAL this afternoon, but there
will be a slight chance for some stray showers elsewhere. Winds
remain southwest through the period.

&&

.MARINE...
No headlines expected for the next several days. A southwest wind
flow will remain across the waters with relatively lower shower and
thunderstorm coverage through the weekend.

&&

.FIRE WEATHER...
No fire weather concerns as relative humidity values will remain
above critical levels. No significant fog is expected.

&&

.Preliminary Point Temps/PoPs...
TPA  93  82  94  81 /  10  10  20  10
FMY  94  78  94  79 /  20  10  30  10
GIF  95  78  94  77 /  20   0  40  10
SRQ  91  79  91  79 /  10   0  10  10
BKV  92  76  93  75 /  20  10  30  20
SPG  90  82  91  81 /  10  10  20  10

&&

Sea Breeze Thunderstorm Regime For Today: 4
Sea Breeze Thunderstorm Regime For Tomorrow: 4

For Additional Information On Sea Breeze Regimes go to the link below
https://www.weather.gov/tbw/ThunderstormClimatology

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Beach Hazards Statement through this evening for Coastal Manatee-
     Coastal Sarasota-Pinellas.

Gulf waters...None.
&&

05/Carlisle

Nearby

Heat Advisories in Florida, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.